MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC AUTOCAT2 WAVE ITALIAN; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC AUTOCAT2 WAVE ITALIAN; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN000324
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the machine displayed helium loss alarm while pumping during preventive maintenance.No patient involvement reported.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).Returned for investigation was an autocat2 pcs assembly.The sample was returned in a brown cardboard box with protective shipping packaging.Visual inspection of the pcs assembly was performed.Several of the ports appeared dirty with an unknown substance.The pcs assembly was installed into a known good lab inventory ac2 for functional testing.The pump started up successfully.The leak test was performed and failed.During the test, the pump alarmed "possible helium loss 3 (2)".The pcs assembly was removed from the pump.Each valve was connected to a 12v dc power supply to check proper function.V2, v3, and v4 responded properly to the 12v supplied with an audible click, indicating proper valve function.V1 did not respond properly.Visual inspection of the pcs assembly internal hardware was performed.V1 was noted to be loose, which could have caused the helium loss alarm.A small amount of potentially blood was also noted in v1.A significant amount of dried, flaky white substance was noted near the threads of v4.This was potentially old teflon tape.Due to the loose valve, the valves were reattached properly, and the pcs was retested.All valves now responded properly to the 12v supplied.Pumping was initiated and no alarms were noted in 30 minutes.In summary, the reported complaint of helium loss alarm is confirmed.The v1 vent valve was found to be loose during the complaint i nvestigation, which potentially caused the reported alarm.Based on a review of the device history record (dhr), the product met specification upon release; however, the received product did not meet specifications during the complaint investigation due to the loose vent valve.The root cause of how the valve became loose is undetermined.No further action required at this time.This will be monitored for any developing trends.
 
Event or Problem Description

Brand Name
AUTOCAT2 WAVE ITALIAN
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
marling heaton
3015 carrington mill blvd
morrisville 27560
MDR Report Key14941233
Report Number3010532612-2022-00238
Device Sequence Number17282541
Product Code DSP
UDI-Device Identifier30801902092190
UDI-Public30801902092190
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K060309
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberIPN000324
Device Catalogue NumberIAP-0500I
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2022
Supplement Date Received by Manufacturer07/29/2022
Initial Report FDA Received Date07/07/2022
Supplement Report FDA Received Date07/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED.; NONE REPORTED.
Patient SexUnknown